Winter Weather, Keokuk
- When
- December 6, 1:30 PM CST to 6:45 PM CST
- Where
- Keokuk forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.337, -92.179 (the zone’s center; the record gives no point)
On December 6, 2007 a fast moving upper level disturbance spread snow across much of the region. The snow fell for only about 5 to 7 hours with 2 to 4 inches accumulation common.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
On December 6, 2007 a fast moving upper level disturbance spread snow across much of the region. The snow fell for only about 5 to 7 hours with 2 to 4 inches accumulation common.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Dec 6, 11:08 AM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1108 AM CST THU DEC 6 2007
.UPDATE...
HAVE REFRESHED THE GRIDS AND THE FORECAST FOR TODAY AND TONIGHT AS
SNOW APPROACHES THE AREA. 12Z UPPER AIR ANALYSIS INDICATES
SHORTWAVE MOVING THROUGH THE NWLY FLOW WAS JUST REACHING WRN
SD/NEB AND ERN KS...WITH STRONG UPPER JET FEEDING IN FROM BEHIND
IT AND PUSHING IT QUICKLY ACROSS THE PLAINS. SNOW IN ERN NEB/WRN
IA HAS DROPPED VIS TO 1/2-1/4 MI IN HEAVIEST SNOW AREA...WITH
ACCUMULATIONS OF SEVERAL INCHES WHERE SNOW HAS FALLEN FOR A COUPLE
OF HOURS. BELIEVE ACCUMS OF 2-5 INCHES ARE STILL ON TRACK GIVEN
SNOW INTENSITIES AND DURATION UPSTREAM. HAVE SLID BACK ONSET TO
AFTER 18Z AS SNOW HAS NOT YET REACHED THE GROUND E OF I-35 IN
IA...BUT OTHERWISE TIMING SEEMS TO BE ON TRACK. DID CONTINUE TO
INCLUDE -FZDZ MENTION AFTER MIDNIGHT IN THE ERN CWA AS SATURATION
FALLS TO A LAYER WARMER THAN ABOUT -5C WHILE SFC TEMPS REMAIN
BELOW FREEZING. ALSO CONTINUED FOG MENTION AND WILL LIKELY
HIT IT HARDER IN THE AFTN PKG AS LOW-LEVEL WARM/MOIST AIR
ADVECTION OVERRUNS COLD/SNOWY GROUND...WITH WINDS DIMINISHING
OVERNIGHT. FINALLY...DROPPED MAX TEMPS TODAY IN THE NRN CWA AS
CLOUDS HAVE ALREADY OVERSPREAD THE AREA AFTER A VERY COLD
START...WITH STEADY OR EVEN RISING TEMPS POSSIBLE TONIGHT.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY FOR
CLINTON-JACKSON-SCOTT.
SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BENTON-BUCHANAN-
CEDAR-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JEFFERSON-
JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-VAN BUREN-
WASHINGTON.
IL...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY FOR
BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLARK-SCOTLAND.
&&
MAYESHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CST THU DEC 6 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CST THU DEC 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT TO MODERATE SNOW WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE LATE EVENING AND EARLY OVERNIGHT HOURS WITH SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. TEMPERATURES BELOW FREEZING WILL ALLOW THE SNOW TO ACCUMULATE ON AREA ROADWAYS MAKING FOR SLICK DRIVING CONDITIONS. A SNOW ADVISORY REMAINS IN EFFECT FOR THE ENTIRE REGION. INTERESTED INDIVIDUALS SHOULD MONITOR LOCAL WINTER WEATHER AND PUBLIC FORECAST PRODUCTS FOR FURTHER INFORMATION ON THIS EVENT. AFTER MIDNIGHT...AREAS OF FOG WILL DEVELOP THAT MAY BECOME LOCALLY DENSE TOWARD MORNING WITH SCATTERED FLURRIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF DENSE FOG MAY LAST WELL INTO LATE FRIDAY MORNING BEFORE DECREASING. REDUCED VISIBILITIES AND SLICK ROADS FROM THE RECENT SNOWFALL MAY MAKE FOR A POTENTIALLY TREACHEROUS FRIDAY MORNING COMMUTE. LONGER RANGE INDICATIONS STILL SUGGEST THAT THE WEATHER OVER THE UPCOMING WEEKEND AND EARLY NEXT WEEK WILL CONTINUE TO BE UNSETTLED. SEVERAL SYSTEMS MAY IMPACT THE AREA WITH SNOW...SLEET AND FREEZING RAIN FROM SATURDAY THROUGH NEXT TUESDAY. AT THIS TIME...IT IS STILL UNCLEAR HOW MUCH AND WHERE OF EACH TYPE OF PRECIPITATION WILL OCCUR. BUT LATEST TRENDS ARE SHOWING SIGNS FOR BOTH ACCUMULATING SNOW AND ICE TO IMPACT PORTIONS OF THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THIS POTENTIALLY ACTIVE PERIOD FOR WINTRY WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. PLEASE REPORT SNOW AMOUNTS AND ROAD CONDITIONS TO THE FORECAST OFFICE IN THE QUAD CITIES. NICHOLS/12
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 116 PM CST THU DEC 6 2007 ILZ001-002-007-009-017-018-062230- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...PRINCETON...HENNEPIN 116 PM CST THU DEC 6 2007 ...SNOW TO DEVELOP LATE THIS AFTERNOON... SNOW WILL SPREAD EAST...REACHING NORTHWEST ILLINOIS BY 430 PM. THE SNOW WILL BEGIN TO RAPIDLY ACCUMULATE SHORTLY AFTER IT BEGINS...WITH SEVERAL INCHES EXPECTED BY EARLY EVENING. ROADS WILL QUICKLY BECOME SNOW COVERED AND SLICK...AND VISIBILITIES WILL DROP BELOW A MILE. IAZ041-042-053-054-065>068-ILZ015-016-024>026-035-062230- DELAWARE-DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT- ROCK ISLAND-HENRY IL-MERCER-HENDERSON-WARREN-MCDONOUGH- INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...ANAMOSA... MAQUOKETA...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...MOLINE...ROCK ISLAND...KEWANEE...ALEDO...OQUAWKA... MONMOUTH...MACOMB 116 PM CST THU DEC 6 2007 ...HEAVY SNOW TO DEVELOP LATE THIS AFTERNOON... SNOW WILL SPREAD EAST...REACHING LOCATIONS ALONG THE MISSISSIPPI RIVER BETWEEN 2 AND 3 PM. HEAVY SNOW CAN BE EXPECTED AT TIMES LATE THIS AFTERNOON THROUGH THIS EVENING. THE SNOW WILL BEGIN TO RAPIDLY ACCUMULATE SHORTLY AFTER IT BEGINS...WITH SEVERAL INCHES EXPECTED BY EARLY EVENING. ROADS WILL QUICKLY BECOME SNOW COVERED AND SLICK...AND VISIBILITIES WILL DROP BELOW A HALF MILE AT TIMES. IAZ040-051-052-063-064-076>078-087>089-098-099-ILZ034-MOZ009-010- 062230- BUCHANAN-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HANCOCK-SCOTLAND- CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...VINTON...CEDAR RAPIDS... MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...CARTHAGE...MEMPHIS...KAHOKA 116 PM CST THU DEC 6 2007 ...HEAVY SNOW THIS AFTERNOON... HEAVY SNOW CAN BE EXPECTED AT TIMES LATE THIS AFTERNOON THROUGH THIS EVENING. THE SNOW WILL BEGIN TO RAPIDLY ACCUMULATE SHORTLY AFTER IT BEGINS...WITH 3 INCHES OR MORE EXPECTED BY EARLY EVENING. ROADS WILL QUICKLY BECOME SNOW COVERED AND SLICK...AND VISIBILITIES WILL DROP BELOW A HALF MILE AT TIMES. ERVIN
The national radar mosaic for the moment the first event began.
21 winter weather. Local standard time, as filed.
A trained spotter measured 4.0 inches of snow in Victor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67208, 67210, 67195, 67203, 67215, 67206, 67196, 67205, 67214, 67199, 67207, 67197, 67202, 67200, 67209, 67211, 67212, 67201, 67204, 67213, 67198.